I think I’ve taken a variety of Anti-depressants for over 30 years of my bloody life, I really do.
Normally, they work for a little bit (I celebrate exhuberantly) then they stop working. I try and try to keep going. I try excersize, eating well, meditation, LOADS OF PRAYER as well as the medications. I take yoga. I do breathing exercises. I inevitably fall completely apart and lose the fucking plot. Then I go back to the Doctor to try something else.
Repeat 1000 times.
I try to never give up. I try to stay hopeful that “next time” will be better.
You know what? It never is.
I still have yet to find an anti-depressant that will work on me.
I come off them, I go onto a new one. The transition is never easy but it’s generally always do-able.
TODAY HOWEVER, I AM IN HELL.
…Because my last suggestion from the Doctor was to take “EFFEXOR” (also known as Venalfaxine) at 75mgs a day – one tablet. One tablet every morning. When I first opened the packet of Effexor tablets, I found the tablet itself unusual because it rattled when I shook it. I inspected it and there were tiny beads inside a plastic capsule. I’ve never seen anything like it.
In hindsight, that should have been the first sign and I should have started asking questions THEN.
Before taking it.
BEFORE GETTING ADDICTED TO IT.
FOR FUCK’S SAKES!!!
I didn’t know this drug was addictive. No one told me.
In fact, my Psychiatrist INCREASED my dose during this past December’s hospitalisation to 150mgs. My body hated it and I couldn’t stop throwing up. For days. So I told him I wasn’t going to take the increased dose and I went back to “just 75mgs”.
I scoff at that now.
I’M SO ANGRY.
By the way, “INCREASED ANGER” is one of the MANY lovely ‘side affects’ of withdrawing from this heinous drug from HELL so I’m FUCKING FURIOUS as I’m typing right now. Sorry.
I felt all kinds of awful ON this stupid tablet. I had the runs every single day. I felt fatigued and dizzy. It was hard to make any sort of rational decisions when I was on it. It made my depression go up and down at alarming rates. I felt MANIC on it. I’ve never been manic before. I got strange bruises on my legs. I was in pain a lot all over my body for no reason at all. After MONTHS of this, I’d had enough and went back to the Doctor and asked to be taken off it.
“Simple” She said.
“Just take a 37.5mg dose from now on for a few weeks…then when that prescription runs out, just don’t take any more. Done“
(WHY ARE DOSES OF THIS DRUG IN SUCH WEIRD BLOODY NUMBERS?!! Have you EVER heard of taking 37.5mgs of anything in your life?)
While my brain is SCREAMING (literally) at me and I’m in terrible, terrible amounts of pain, I’ll keep writing.
I’ll keep writing in case this is the last blog I ever write because I’m CONVINCED this damn drug will KILL me and I WILL die.
I’m going to die today from these withdrawals. They are literally killing me.
I’m going to get out my ABSOLUTE DISGUST AND RAGE now while I still have the strength.
I am typing this in the living room. I have my laptop in my lap and the heater on high – facing me. I’m wearing warm winter pyjamas, a thick, cotton dressing gown, thick, fluffy socks and the hood of the dressing gown over my head and I’M STILL FUCKING SHIVERING as I write. My teeth are chattering and IT’S FUCKING ANNOYING ME!!!
PLEASE, Could SOMEONE please stop this suffering.
Please God, I can’t take this.
I AM SUFFERING SO BADLY I WANT TO DIE.
My whole body is aching painfully.
The ‘brain zaps’ are the worst thing I have ever experienced in my life. I’m being electrocuted by a brain that is RAGING about not having the drug it’s used to getting.
I really feel for people coming off heroin or cocaine, I really do because now I know what it’s like AND IT IS A FRESH HELL I WOULD NOT WISH ON ANYONE.
I’m shaking. I’m shivering. I’M HURTING SO BADLY in every inch of my body. I’m throwing up or pooing violently. I’m exhausted. I have vivid, incredibly ‘real’ nightmares when I DO sleep or I’m up pacing the living room at 2am because I CAN’T SLEEP. I’m too terrified to! I shut my eyes and my brain zaps painfully and I think “the next one – the next ZAP is the one where I have a full blown SEIZURE and I die from it”.
I remember when I got Traumatic Brain Injury in 2009 and was in danger of actually dying from a seizure. Legit. Doctors gave me anti-seizure medications I had to take all throughout the day and they told me NEVER to lie down flat, I had to sleep sitting up.
So last night, I stacked up loads of pillows behind me to make sort of a ‘chair seat’ in bed next to Alun (I just badly wanted to be near him, I was sick of pacing the living room on my own) and fell into a fitful sleep sat up. It did help a tiny bit as the brain zaps weren’t as powerful and my anxiety went down from 1000 to about 900 because I felt somehow that sitting up was going to help keep me alive in my absolutely exhausted state.
I’m still here.
I hate this, I hate this, I hate this.
Please God. PLEASE. Please make it stop.
Leave a Reply